Jump to content

Significant Weight Gain In The Past Few Months


nikigrl8883
 Share

Recommended Posts

i just weighed myself and i wiegh 126lbs i have gained over 15lbs since ive been sick! for the past few years my steady weight was about 110lbs ....in august i was 117lbs now im 126lbs im a little worried becasue i keep gaining wieght i started the beta blocker in august could that be causing me to gain so much weight? i only take a half of atenolol 25mgs a day....im worried about fluid retention from a heart condition...or somthing else has anyone else gained alot of weight with betas?

Link to comment
Share on other sites

i'm sorry. i am actually on the other side. i keep losing. i gain it back just to lose it again. i think i am 90lbs again. i wish i could help you. i know weight is hard to deal with either way.

dionna :(

Link to comment
Share on other sites

this is me sending you a hug (( )) i am really sorry. perhaps you really have nothing to worry about though. i worry about everything and it drives me insane. i will be opimistic for you. :( smiles.

dionna :)

Link to comment
Share on other sites

One possibility is beta blockers often cause fatigue. The fatigue in turn inluences physical activity- less activity equals weight gain.

Carmen

Link to comment
Share on other sites

I gained over 20 lbs last summer when i got sick- i think lack of excercise- it was cut in 1/2. i was just so weak and fatigued. i was on gababpentin since being dx, and this summer added midodrine, florinef, and nexium. i have tried to get it off. and i have lost about 10lbs- but i think its more from my reergatation problem. ****, its ok- ive at least lost some weight out of it!! but i understand how frustrating it is gaining weight- and i am sure it si just as hard for the ppl that keep losing! but meds can really change your weight- even if u dont change anything else. Good Luck!

Link to comment
Share on other sites

I gained over 20 lbs last summer when i got sick- i think lack of excercise- it was cut in 1/2. i was just so weak and fatigued. i was on gababpentin since being dx, and this summer added midodrine, florinef, and nexium. i have tried to get it off. and i have lost about 10lbs- but i think its more from my reergatation problem. ****, its ok- ive at least lost some weight out of it!! but i understand how frustrating it is gaining weight- and i am sure it si just as hard for the ppl that keep losing! but meds can really change your weight- even if u dont change anything else. Good Luck!

in how short of time did u gain weight from when u were on the beta blcoker? becasue i gained it all pretty fast befoe august i was 112 august i was 117 now im 125

Link to comment
Share on other sites

HI! Are you taking florinef? I gained a lot of weight on florinef, like 20 pounds in a couple of months. As we've played with my meds, stopping the florinef I would loose it just as fast. start it and it would come back. Right now, I'm on my full dose and am only about 5-8 pounds heavier, I think thats b/c I have had some more activity, but the bottem line is that gaining weight just STINKS! :)

Link to comment
Share on other sites

HI! Are you taking florinef? I gained a lot of weight on florinef, like 20 pounds in a couple of months. As we've played with my meds, stopping the florinef I would loose it just as fast. start it and it would come back. Right now, I'm on my full dose and am only about 5-8 pounds heavier, I think thats b/c I have had some more activity, but the bottem line is that gaining weight just STINKS! :)

no im on atentolol 12 mgs low dose but still wieght gain! i think its partially the pills and partially not doing anything for along time along with eating alot thiking i need to eat more to feel better

Link to comment
Share on other sites

Has your activity level lowered a lot since you developed POTS?

Are you drinking a lot of gatorade? I know it helps us a lot but the combo can cause weight gain.

yes my activity leel defenatly is gone// not that much gatorade no...somtimes but not enough to cause wieght gain....funny no one seems to have had this symptom im surprised

Link to comment
Share on other sites

I was put on a med many years ago that gained me 40 pounds in 3 months. It is not a med used much anymore.

People here either seem to be very thin or have problems with weight gain. The lack of the same amount of activity you've been doing, fatigue, diet changes and meds can all contribute to weight gain. For many of us it flucuates, from when we are better and then flare.

It is highly unlikely that the atenolol is the culprit by affecting your heart and causing damage.(although you never rule out anything, your doctor does) When they talk about weight gain with beta's they are typically talking about water gain, so your ankles would be swelling and your weight would be going up and down with the changes in water retention.

I can gain a little till my esophagus acts up and needs to be dilated, then I lose. But my guess is, for those who gain, it's a combo of more down time, so it's not getting exercised off. If you are eating the same amount of food, but unable to be as active as you've been, you will gain weight. That's the way it works.

If you are on meds that cause retention, you will gain weight. If you are on steroids, you will gain. You can gain on beta's, but if it was serious there would be far more symptoms than just the weight gain. I know it's hard to tell sometimes what is meds and what is POTS, so if this something you very concerned about, you need to discuss it with your doctor. My guess is, depending on your doctor's outlook on POTS, you may get a lecture on more exercise. (easy for them to say)

It sounds like, from some of these posts, people DO understand what you are saying and have been there, so maybe I'm a little confused on your question?

Link to comment
Share on other sites

Niki, meds can have different effects on everyone. If you look back on older posts, you will find that, actually, a fair amount of people have had problems with weight gain, or doctors not believing they are sick because they haven't dropped much weight.

It took me dropping that 40 pounds for my doctors to believe i really didn't feel well. And one doctor still doesn't believe that med put all that weight on me. Even though the only time in my life I had ever weighed over 100 pounds was when I was preggers, before i took it.

There are as many different reasons for losing or gaining as there are people here I think. I don't believe weight gain is a common problem with atenolol, but our bodies are not common either. I was just saying there might be other factors bedsides atenolol. You should just discuss these concerns with your doctor. morgan

Link to comment
Share on other sites

howdy,

i can so relate to weight gain through a combination of lack of excercise an medicaton, i've put on loads of weight since i got sick and started taking florinef and paroxetine - im tryig to come off thm now so i'm hoping that my weight will go down but i find it really difficult to lose weight and my mum keeps on and on at e about how fat am and how it can't all be the medication but i do eat very well so i don't know. i have found that if i cut out bread i lose about three pounds n a week. (again apologies for spellingmistakes - bloody keyoard isn't working!) i'm 5'9 so i probably don't look as heavy as i am ut i'm around 224 pounds now and i was 182 when i firs got sick.

bebs x x x

:)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...